Alert archive / Arizona / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 5, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jun 30, 2022, 9:16 PM MST for Pima County, Arizona. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2022, 9:16 PM MST (04:16 UTC)
- Expired
- Jun 30, 2022, 9:53 PM MST
- In force
- 37 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Pima County, AZ
The radar
The Tucson radar (KEMX), 90 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 4.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 421 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 2705 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
469
WUUS55 KTWC 010416
SVRTWC
AZC019-010515-
/O.NEW.KTWC.SV.W.0005.220701T0416Z-220701T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tucson AZ
916 PM MST Thu Jun 30 2022
The National Weather Service in Tucson has issued a
* Severe Thunderstorm Warning for...
South central Pima County in southeastern Arizona...
* Until 1015 PM MST.
* At 914 PM MST, a severe thunderstorm was located 14 miles south of
Kitt Peak, or 20 miles southeast of Sells, and is nearly
stationary.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will remain over and in the vicinity of
the Baboquivari Mountains of south central Pima County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Hail and damaging winds and frequent cloud to ground lightning is
occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3166 11163 3172 11171 3179 11171 3189 11150
3184 11140 3172 11137
TIME...MOT...LOC 0414Z 242DEG 2KT 3175 11159
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CSC1 follow-up statement
764
WWUS55 KTWC 010453
SVSTWC
Severe Weather Statement
National Weather Service Tucson AZ
953 PM MST Thu Jun 30 2022
AZC019-010503-
/O.CAN.KTWC.SV.W.0005.000000T0000Z-220701T0515Z/
Pima-
953 PM MST Thu Jun 30 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PIMA COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
LAT...LON 3166 11163 3172 11171 3179 11171 3189 11150
3184 11140 3172 11137
TIME...MOT...LOC 0450Z 242DEG 2KT 3176 11157
$$
CSCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:30 PM MST, 5 hours 46 minutes earlier.
Area forecast discussion, Jun 30, 3:30 PM MST, 5 hours 46 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 330 PM MST Thu Jun 30 2022 .SYNOPSIS...Showers and thunderstorms will be present each afternoon and evening this week across southeast Arizona with plenty of moisture in place. High temperatures will remain near to slightly below normal. && .DISCUSSION...Isolated to scattered showers and thunderstorms continue across the area with some of the storms becoming strong this afternoon. Gusty winds and heavy rainfall remain the greatest threats with localized flash flooding possible. Storms will continue to drift north and east into the evening, gradually weakening by midnight. A few isolated showers or T'storms possible overnight, as is the case, with many days during the monsoon. The continued ebb and flow of monsoon moisture across the area over the next week will lead to daily rounds of scattered afternoon and evening showers and thunderstorms. As usual the coverage of storms will vary each day. High temperatures will vary a degree or two above or below normal, depending on location, over the next week. && .AVIATION...Valid through 02/00Z. Through 01/04Z, SCT-BKN clouds at 7k-9k ft AGL and SCT SHRA/TSRA. Diminishing clouds and shower/storm activity aft 01/04Z. Erratic SFC wind gusts and outflows in excess of 40 kts possible with TSRA during the afternoon and evening hours. Otherwise, SFC wind less than 12 kts, favoring a WLY direction during the afternoon and evening hours and variable in direction at other times. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Monsoon moisture will remain in place over the next several days keeping RH values above critical thresholds. Showers and thunderstorms will be possible each afternoon and evening, potentially lingering into the late night hours some nights. Any storms will carry the threats of lightning, strong wind gusts and localized flooding. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jun 30, 4:32 PM MST, 4 hours 44 minutes before
Special Weather Statement
National Weather Service Tucson AZ
432 PM MST Thu Jun 30 2022
AZZ504-514-010000-
Santa Catalina and Rincon Mountains including Mount
Lemmon/Summerhaven-Tucson Metro Area including Tucson/Green
Valley/Marana/Vail-
432 PM MST Thu Jun 30 2022
...A strong thunderstorm will impact portions of eastern Pima County
through 500 PM MST...
At 431 PM MST, Doppler radar was tracking a strong thunderstorm near
Davis-Monthan Air Force Base, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tucson, Davis-Monthan Air Force Base, Tanque Verde, Vail, Saguaro
National Park East and Rita Ranch.
This includes Interstate 10 between mile markers 264 and 279.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A brief period of heavy rainfall is also occurring with this storm
and may lead to localized standing water on roadways and heavy
runoff. Do not drive your vehicle through any flooded roadways.
&&
LAT...LON 3204 11091 3220 11093 3225 11079 3224 11057
3207 11054 3202 11073
TIME...MOT...LOC 2331Z 265DEG 21KT 3212 11083
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CSCSpecial weather statement, Jun 30, 5:34 PM MST, 3 hours 42 minutes before
Special Weather Statement
National Weather Service Tucson AZ
534 PM MST Thu Jun 30 2022
AZZ504-514-010100-
Santa Catalina and Rincon Mountains including Mount
Lemmon/Summerhaven-Tucson Metro Area including Tucson/Green
Valley/Marana/Vail-
534 PM MST Thu Jun 30 2022
...A strong thunderstorm will impact portions of east central Pima
County through 600 PM MST...
At 533 PM MST, Doppler radar was tracking a strong thunderstorm over
Davis-Monthan Air Force Base, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tucson, Davis-Monthan Air Force Base, Tanque Verde, Vail, South
Tucson, Tucson International Airport, Summit, Catalina Foothills,
Saguaro National Park East and Rita Ranch.
This includes the following highways...
Interstate 10 between mile markers 256 and 278.
Interstate 19 between mile markers 59 and 63.
Route 86 near mile marker 171.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rainfall is also occurring with this storm and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3204 11097 3226 11101 3229 11069 3204 11067
TIME...MOT...LOC 0033Z 263DEG 13KT 3216 11090
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CSCSpecial weather statement, Jun 30, 7:36 PM MST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Tucson AZ
736 PM MST Thu Jun 30 2022
AZZ502-504-010300-
Tohono O'odham Nation including Sells-Tucson Metro Area including
Tucson/Green Valley/Marana/Vail-
736 PM MST Thu Jun 30 2022
...A strong thunderstorm will impact portions of northeastern Pima
County through 800 PM MST...
At 735 PM MST, Doppler radar was tracking a strong thunderstorm 10
miles west of Saguaro National Park West, or 16 miles southwest of
Marana, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tucson, Drexel Heights, Three Points, Avra Valley, Saguaro National
Park West, Valencia West, Tucson Estates, Picture Rocks and Ryan
AirField.
This includes Route 86 between mile markers 153 and 166.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rainfall is also occurring with this storm and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent lightning is occurring with this storm. Lightning can
strike 10 miles away from a thunderstorm. Seek a safe shelter inside
a building or vehicle.
&&
LAT...LON 3222 11151 3238 11137 3226 11102 3202 11116
TIME...MOT...LOC 0235Z 295DEG 16KT 3225 11135
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CSCThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 5:34 PM MST | Special Weather Statement | TWC | 26 min | |
| Jun 30, 6:55 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 3 hr |
| Jun 30, 7:36 PM MST | Special Weather Statement | TWC | Pima | 24 min |
| Jun 30, 8:03 PM MST | Severe Thunderstorm Warning | TWC | Pima | 42 min |
| Jun 30, 8:28 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jun 30, 8:36 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jun 30, 8:43 PM MST | Severe Thunderstorm Warning | TWC | Pima | 32 min |
| Jul 1, 11:05 AM MST | Areal Flood Advisory | TWC | Graham | 3 hr |
| Jul 1, 12:37 PM MST | Special Weather Statement | TWC | 38 min | |
| Jul 1, 12:51 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 1, 1:11 PM MST | Flash Flood Warning | TWC | Pinal | 2 hr |
| Jul 1, 1:19 PM MST | Special Weather Statement | TWC | 41 min | |
| Jul 1, 1:28 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Jul 1, 1:51 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 1, 2:00 PM MST | Special Weather Statement | TWC | Santa Cruz | 45 min |
| Jul 1, 2:22 PM MST | Special Weather Statement | TWC | 38 min | |
| Jul 1, 2:36 PM MST | Special Weather Statement | TWC | 24 min | |
| Jul 1, 2:53 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 3 hr |
| Jul 1, 3:09 PM MST | Severe Thunderstorm Warning | TWC | Pima | 51 min |
| Jul 1, 3:16 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 1, 3:18 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 1, 3:27 PM MST | Special Weather Statement | TWC | 48 min | |
| Jul 1, 3:37 PM MST | Severe Thunderstorm Warning | TWC | Pima | 38 min |
| Jul 1, 3:41 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 1, 3:55 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 2 hr |
| Jul 1, 4:40 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Jul 1, 4:45 PM MST | Special Weather Statement | TWC | Santa Cruz | 45 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.